Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 263, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 26, 2003, 8:42 PM EDT for Guernsey County, Ohio. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2003, 8:42 PM EDT (00:42 UTC)
- Expired
- Aug 26, 2003, 9:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Guernsey County, OH
The radar
The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 4:25 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 270042 SVRPBZ OHC059-270145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 842 PM EDT TUE AUG 26 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GUERNSEY COUNTY IN OHIO * UNTIL 945 PM EDT * AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF CAMBRIDGE...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... BYESVILLE... CAMBRIDGE... <<CALL TO ACTION>>LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4020 8165 3995 8169 3997 8125 4014 8124
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 4:59 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 26, 4:59 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 459 PM EDT TUE AUG 26 2003 EVENING FSCT ISSUANCE WITH LATEST SVR/FFA TIL 10PM EDT FOR ECNTRL OHIO AS COMPLEX IN NRN INDIANA HEADS SEWD...HOPEFULLY LAST FOR TDY. MDLS STILL CONFIDENT IN MVG FRONTAL BNDRY PRESENTLY N OF REGION...BY WED EVE TO S OF M/D LINE...SO WED AFTN, COULD BE ANOTHER ROUND OF STRONG STORMS. PIT 70 82 62 80 / 50 50 20 20 HLG 70 83 62 81 / 50 50 20 20 MGW 71 84 64 82 / 50 50 40 20 ZZV 71 84 63 82 / 50 50 30 10 PHD 70 83 62 80 / 50 50 20 20 FKL 68 79 58 79 / 40 40 10 20 DUJ 67 78 57 78 / 40 40 10 20 LBE 70 83 61 80 / 50 50 20 20 BTP 68 79 58 79 / 40 40 10 20 IDI 69 80 59 80 / 40 40 10 20 ODM 68 82 63 79 / 50 50 40 20 .PBZ... MD...NONE. OH...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...NONE. WV...NONE.
Hazardous weather outlook, Aug 26, 11:18 AM EDT, 9 hours 24 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-261900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1118 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY .THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE AT ANY TIME. SOME OF THESE STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN. A FLOD WATCH CONTINUES FOR THE NORTHERN HALF OF WESTERN PENNSYLVANIA TIL 1000 PM EDT TONIGHT, .DAYS TWO THROUGH SEVEN... .ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY RESULT IN STRONG THUNDERSTORMS ONCE AGAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS.
In the hours before
Local storm report, Aug 26, 3:05 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
305 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM NEW CASTLE PA FLASH FLOODS
08/26/03 LAWRENCE RT 422 FLOODED NEAR NEW
CASTLE. SEVERAL STREETS
FLOODED IN DOWNTOWN AREA.
REPORTED BY EMERGENCY
MANAGEMENTSpecial weather statement, Aug 26, 4:29 PM EDT, 4 hours 13 minutes before
OHZ039>041-048>050-057>059-068-069-270200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 429 PM EDT TUE AUG 26 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS
Local storm report, Aug 26, 5:45 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT -SUMMARIZED CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH, PA
545 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM DRAVOSBURG PA 0.50 INCH HAIL
08/26/03 ALLEGHENY
0755 AM DUQUESNE PA .75 INCH HAIL
08/26/03 ALLEGHENY
0830 AM ACME PA .75 INCH HAIL
08/26/03 WESTMORELAND
0850 AM SANDY LAKE PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN
0850 AM NEW LEBANON PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN AND POWER
OUTAGES. HOUSE ON FIRE DUE
TO LIGHTNING STRIKE.
0855 AM POLK PA WIND DAMAGE
08/26/03 VENANGO LARGE TREES DOWN.
0910 AM FRANKLIN PA FLASH FLOODS
08/26/03 VENANGO ROAD FLOODING.
0920 AM LIMESTONE PA WIND DAMAGE
08/26/03 CLARION LARGE TREES BLOWN DOWN
0920 AM CLARION PA .75 INCH HAIL
08/26/03 CLARION
0930 AM FRANKLIN PA FLASH FLOODS
08/26/03 VENANGO HOUSES FLOODED AND EVACUATED.
0955 AM CRANBERRY PA .75 INCH HAIL
08/26/03 VENANGO
1000 AM SLIGO PA FLASH FLOODS
08/26/03 CLARION SR 68 FLOODED FROM SLIGO
TO CLARION.
1000 AM HAWTHORN PA FLASH FLOODS
08/26/03 CLARION SR 28 TO SR 66 FLOODED.
1155 AM FRANKLIN PA WIND DAMAGE
08/26/03 VENANGO LARGE TREES DOWN ON
ROCKY ROAD.
1240 PM NEW CASTLE PA WIND DAMAGE
08/26/03 LAWRENCE LARGE TREES DOWN.
1245 PM COUNTYWIDE PA WIND DAMAGE
08/26/03 LAWRENCE TREES AND LINES DOWN
ON NUMEROUS ROADS
THROUGHOUT THE COUNTY.
1255 PM 6S BUTLER PA 69 MPH TSTM WIND GUST.
08/26/03 BUTLER
0120 PM KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG EOC REPORTS NUMEROUS
TREES AND LINES DOWN.
0120 PM FORD CITY PA WIND DAMAGE
08/26/03 ARMSTRONG EOC REPORTS NUMEROUS TREES
AND LINES DOWN IN THE AREA.
0146 PM NEW CASTLE PA FLASH FLOODS
08/26/03 LAWRENCE GROVE, TAYLOR, CASCADE
STREETS ARE CLOSED DUE TO
FLOODING. CUNNINGHAM AVE.
IS CLOSED DUE TO FLOODING
AND DAMAGE CAUSED BY FLOOD
WATERS.
0150 PM FRANKLIN PA FLASH FLOODS
08/26/03 VENANGO STREAMS FLOODED.
0152 PM INDIANA PA WIND DAMAGE
08/26/03 INDIANA EOC REPORTS NUMEROUS LARGE
TREES DOWN IN THE AREA.
0155 PM CLYMER PA WIND DAMAGE
08/26/03 INDIANA NUMEROUS LARGE TREES AND WIRES
DOWN.
0205 PM KELLEY STATION PA WIND DAMAGE
08/26/03 INDIANA NUMEROUS TREES DOWN
IN AREA.
0205 PM VANDERGRIFT PA WIND DAMAGE
08/26/03 WESTMORELAND NUMEROUS LARGE TREES
BLOWN DOWN.
0215 PM GREENSBURG PA WIND DAMAGE
08/26/03 WESTMORELAND NUMEROUS LARGE TREES
BLOWN DOWN.
0215 PM DERRY PA WIND DAMAGE
08/26/03 WESTMORELAND NUMEROUS TREES DOWN.
0220 PM LATROBE PA .75 INCH HAIL
08/26/03 WESTMORELAND REPORTED BY
SKYWARN SPOTTER.
0222 PM LATROBE PA FLASH FLOODS
08/26/03 WESTMORELAND STREET FLOODING REPORTED
IN THE TOWN BY SKYWARN
OBSERVER.
0241 PM SEWARD PA WIND DAMAGE
08/26/03 WESTMORELAND NUMEROUS LARGE TREES
BLOWN DOWN.
0245 PM NEW FLORENCE PA WIND DAMAGE
08/26/03 WESTMORELAND NUMEROUS LARGE TREES
BLOWN DOWN.
0255 PM NEW CASTLE PA FLASH FLOODS
08/26/03 LAWRENCE RT 422 FLOODED NEAR NEW
CASTLE. SEVERAL ADDITIONAL
STREETS FLOODED IN DOWNTOWN AREA.
REPORTED BY EMERGENCY
MANAGEMENT.Special weather statement, Aug 26, 7:34 PM EDT, 1 hour 8 minutes before
OHZ039-048-057-270100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 734 PM EDT TUE AUG 26 2003 NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS APPROACHING THE REGION FROM CENTRAL OHIO. THESE STORMS SHOULD AFFECT COSHOCTON, MUSKINGUM, AND TUSCARAWAS COUNTIES BY 8:00 TO 8:30 PM. WIND GUSTS TO 45 MPH, ALONG WITH TORRENTIAL RAINFALL, HAIL, AND FREQUENT LIGHTNING ARE ALL POSSIBLE WITH THESE STORMS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. YOUR AUTOMOBILE OFFERS VERY GOOD LIGHTNING PROTECTION.
Special weather statement, Aug 26, 8:20 PM EDT, 22 minutes before
OHZ040-049-058-068-270145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 820 PM EDT TUE AUG 26 2003 NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS APPROACHING THE REGION FROM CENTRAL OHIO. THESE STORMS SHOULD AFFECT CARROLL, HARRISON, GUERNSEY, AND NOBLE COUNTIES BY 8:45 TO 9:15 PM. DAMAGING WIND GUSTS TO 70 MPH, ALONG WITH TORRENTIAL RAINFALL, HAIL, AND FREQUENT LIGHTNING ARE ALL POSSIBLE WITH THESE STORMS. DAMAGE TO TREES AND POWER LINES ARE ALSO POSSIBLE, SO BE PREPARED FOR POWER OUTAGES. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. YOUR AUTOMOBILE OFFERS VERY GOOD LIGHTNING PROTECTION. STAY TUNED FOR UPDATES OR POSSIBLE WARNINGS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:12 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 63 min |
| Aug 26, 8:25 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 65 min |
| Aug 26, 8:34 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 56 min |
| Aug 26, 8:51 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 54 min |
| Aug 26, 8:55 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 65 min |
| Aug 26, 9:03 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 42 min |
| Aug 26, 9:05 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 40 min |
| Aug 26, 9:15 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 45 min |
| Aug 26, 9:24 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 51 min |
| Aug 27, 2:49 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 56 min |
| Aug 27, 4:01 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 59 min |
| Aug 27, 5:46 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 59 min |
| Aug 27, 6:34 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 56 min |
| Aug 27, 6:58 AM EDT | Flash Flood Warning | PBZ | Belmont | 4 hr |
| Aug 27, 8:33 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 57 min |
| Aug 27, 9:20 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 55 min |
| Aug 27, 1:57 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 63 min |
| Aug 27, 2:13 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 62 min |
| Aug 27, 2:25 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 50 min |
| Aug 27, 2:38 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 67 min |
| Aug 27, 2:40 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 65 min |
| Aug 27, 2:47 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 58 min |
| Aug 27, 2:49 PM EDT | Flash Flood Warning | PBZ | Coshocton | 3 hr |
| Aug 27, 3:02 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 58 min |
| Aug 27, 3:30 PM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
| Aug 27, 3:38 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 67 min |
| Aug 27, 3:47 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
| Aug 27, 3:49 PM EDT | Flash Flood Warning | PBZ | Tuscarawas | 3 hr |
| Aug 27, 3:52 PM EDT | Flash Flood Warning | PBZ | Belmont | 3 hr |
| Aug 27, 3:59 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 61 min |
| Aug 27, 4:02 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.